Skin problem on my face: Iv had a awful time... - Women's Health

Women's Health

26,532 members3,117 posts

Skin problem on my face

Lou62 profile image
Lou62

Iv had a awful time with my face it started two years ago like mild eczema and the sun made it worse since then ongoing however the last few weeks iv took a severe reaction it has broken out like hives red blotchy and sore itchy o honestly do not know what is causing this iv to go to dermatologist on the 23rd iv had blood tests which all came back fine but one borderline but the doctor said with the others my bloods are fine but he’s taken mire to check again. Iv now been given a 5 day course of steroid . When I finish these will my problems come right back ? And what kind of side affects have most experienced in 5 day course I ask this because I am really not enjoying taking these because of side affects . Also has anyone else had this skin problem before ?

17 Replies
wobblybee profile image
wobblybeeAdministrator

🤔It’s possible that you have a type of ‘sun allergy’..

What are types of sun allergy?

There are several types of sun allergy. These include:

Actinic prurigo: This is an inherited version of sun allergy. Symptoms are stronger than other types and it is common among Native American populations, although it affect all races, including Caucasians. Symptoms can begin in childhood.

Photo allergic reaction: This type occurs when a chemical applied to the skin reacts with sunlight. Several types of medications, as well as sunscreens, cosmetics, and fragrances can cause the reaction. Symptoms sometimes do not show for 2 to 3 days.

Polymorphic light eruption (PMLE): This is the most common form of sun allergy. About 10% to 15% of the U.S. population is affected. It occurs more in women than men and usually starts in their teens and twenties. PMLE is usually seen as a rash that causes itching and can appear as blisters or small reddened areas. Most cases occur during the spring. Symptoms usually appear a few hours after exposure to the sun.

Solar urticaria: This sun allergy is rare and produces hives. Hives can appear only after a few minutes of sun exposure. It mostly affects young women.

Symptoms can be mild or severe to the point of anaphylactic shock (a life-threatening allergic reaction).

What are the symptoms of sun allergy?

Actinic prurigo: This usually presents as very itchy crusted bumps (nodules).

PMLE and photoallergic reaction: A burning or itchy rash and fluid-filled blisters are common. The rash is often seen within 2 hours of exposure to the sun.

Solar urticarial: Hives occur in minutes for people with this reaction. Burning and a sensation of stinging may occur at first. The rash fades over days to weeks. In some cases, the skin may darken after the reaction.

Sun allergy is mostly seen in spring and early summer. With continued exposure to sun during summer months, the skin “hardens” and the likelihood of developing sun allergy diminishes.

Copied from clevelandclinic.com

Lou62 profile image
Lou62 in reply to wobblybee

Thank you so much 😊 for answering my question if I can send you a photo of the front of my face I will yes I have noticed if I sit in the sun or are exposed to it I get really bad reaction and my head is starting to itch I so far have had no idea but suspected this to be the case I’m currently on a 5 day course of steroid which I didn’t want to take due to side effects however I was in so much discomfort dryness and itch and I looked so ugly like a tomato face and neck as you see here , OMG never had anything like this in my life! I cannot sit in sun it started on holiday 2 years ago but not like this, it was just a bit but was still sore I dragged my husband all over every holiday since to get cream on my face I also do get bad prickly heat with the sun on my arms legs neck. So you could be right honestly watching my diet got rid of feather pillows etc flowers plants in my house . Thank you so much appreciate your comments 😊

Lou62 profile image
Lou62 in reply to wobblybee

Tried to send a picture before steroids Horrid but I can’t seem to figure how to send them 🥴

wobblybee profile image
wobblybeeAdministrator in reply to Lou62

😕 This must be awful to contend with, and just when we can hope to be able to be out again. I hope the Dermatologist can suggest something to give you immediate relief 🙂 I don’t know how long it would take for the steroids to take affect, this could vary from person to person, but you may well find they help. I’ve had a steroid injection, plus several prescriptions for drops, and found them helpful without any side effects.

Lou62 profile image
Lou62 in reply to wobblybee

Thank you 😊

Lou62 profile image
Lou62 in reply to wobblybee

Yes steroids have cleared my face thank you worry is will it come back 🤷‍♀️I don’t know yet thank you

Tythrop profile image
Tythrop in reply to Lou62

Look up Perrioral Dermatitis. I had it and maybe you too? It was hell, itchey. Tingling followed by tiny white pimples (smaller than normal spots). If it's that, the bad news is that sterrioids make it worse. I had to go "cold turkey" to get rid if it the first time as I'd made it worse with topical steroid cream. I had a small break out a few weeks ago and found the tinyiest bit of Germoline helped (local anaesthetic). It might not be Perrioral Dermatitis. Also look up facial Thrush which I think is harboured in warm wet of nose.

I am definately not an expert, just share your pain.

Lou62 profile image
Lou62 in reply to Tythrop

The steroids cleared up my face but will look this up thank you

Lou62 profile image
Lou62 in reply to Tythrop

Not that it doesn’t look like that but thank you

Let me know what it comes back with! I keep getting a reaction to something on my face too. Mine starts as a rash on the cheeks (feels like you're just really embarrassed about something at first), it gradually spreads over the whole face, even reaching the ears. It's red, raised, itchy/painful and very hot. My face clears up, but it leaves the skin incredibly dry. It takes a few months for my skin to appear normal again. Does that sound similar?

Lou62 profile image
Lou62 in reply to Cooper27

Yes very similar you need to take 5 day course steroids to clear it up this worked for me however I’m scared when I come off this comes back iv got dermatologist and iv sent away for a food testing test so waiting for my results 👍

Cooper27 profile image
Cooper27 in reply to Lou62

Be careful with the type of food test you do - most aren't much use at all.

I find my face clears up after about 5 days regardless, I take antihistamines if I get a flare, but I can never tell if it helps or not.

Lou62 profile image
Lou62 in reply to Cooper27

Yeh it’s a nightmare have you never gotten to the bottom of this?

Cooper27 profile image
Cooper27 in reply to Lou62

No, unfortunately I always had such big gaps between outbreaks, if I were referred to a dermatologist, I'd have no guarantees the rash would be there for the appointment.

I had 4 outbreaks over the first 2 months of lockdown, but figured the GP wouldn't want a face-to-face at the time. Luckily it's been all calm for the last 5/6 weeks or so.

Lou62 profile image
Lou62 in reply to Cooper27

Take photos and video that’s what I have done because my face may be still clear

Dear have you tried Neem oil? I think you should give it a try. It works for eczema and psoriasis, acne and many more. It has anti fungal and anti bacterial properties. You can learn more about it on Google and YouTube.

Wish you a quick recovery.

Hi Lou , this sounds familiar...I've suffered from rosacea for 30+ years, was wondering if docs have considered this? I found certain foods would encourage a flare up, as well as heat\sun, hormones ie time of the month!? Just a thought, take care 😊

You may also like...